Optifast Headaches

John A.
on 4/15/10 4:29 am - Cambridge, Canada
Did anyone else get wicked headaches on Optifast.
Yesterday was my first day.. I'm using chocolate shakes, not delicious but ok.. and they
do sorta keep you full, about mid day, I got a headache, and it's just gotten worse..
Is it the Optifast, the change of eating? Can't take Ibuprofen either (my usual headache cure) . Anybody else have similar experience.. does it go away..
Susan R.
on 4/15/10 4:32 am - Canada
I haven't started my Optifast yet ..that is in 12 days. However, just curious as to why you can't take ibuprofen?
Optifast: 405  Surgery: 377  CW: 290  GW: 180                      

    I Like this quote I dislike this quote“You have brains in your head. You have feet in your shoes. You can steer yourself in any direction you choose."
Dr. Suess
Liz R.
on 4/15/10 4:36 am - Belleville, Canada
After surgery, you are not allowed to have NSAIDS (Ibuprofin, Advil, Motrin etc falls into this category).  They also want NSAIDS out of your system for a month or so before surgery as well (different surgeons have different guidelines Im sure, my surgeon was 3-4 wks not NSAIDS prior).

After surgery, there are some meds we arent allowed to take, its a learning process, but we will all figure it out :)

Hope this answers your question

Liz  .......... www.facebook.com/johnstoy
GP appointment for referral: July 8, 2009
 Consult with nurse/NUT November 4th, 2009 
7 week NUT preop check December 22, 2009
Meet the surgeon & schedule surgery January 19th, 2010
PATS January 28th, 29th, 2010

SURGERY!!!!!!  February 9, 2010
Hernia Repair(s) May 22, 2010
Thanks to Kitty_White for being my wonderful  and friend!


 

        
Liz R.
on 4/15/10 4:34 am - Belleville, Canada
I also had the same headaches, and wasnt allowed Ibuprofin either....they passed after a few days.

A hint with the choco Optifast....make a cup of coffee (yes, even decaf), and keep it in the fridge to get cold.  THEN, mix your choco optifast with the coffee....shake it up, voila, ice cold mochafast...and it is actually REALLY delicious!!!

Liz  .......... www.facebook.com/johnstoy
GP appointment for referral: July 8, 2009
 Consult with nurse/NUT November 4th, 2009 
7 week NUT preop check December 22, 2009
Meet the surgeon & schedule surgery January 19th, 2010
PATS January 28th, 29th, 2010

SURGERY!!!!!!  February 9, 2010
Hernia Repair(s) May 22, 2010
Thanks to Kitty_White for being my wonderful  and friend!


 

        
PMcBride
on 4/15/10 4:34 am - Windham Centre, Canada
Funny you should say that...I was on day 2 yesterday and I got a wicked headache.  Took some extra stregth tylenol and laid downand all was fine.  I just figured it was related to hunger and change.  Not worried.

HW-441   CW-161 GW 170      
 www.youtube.com/user/PatrinaStrippedBare  www.patrinastrippedbare.typepad.com 
      

missingmanny
on 4/15/10 4:51 am - Canada
RNY on 10/01/09 with
Maybe caffeine withdrawal?

     
HW 268  SW 261  CW 166GW 170 
View more of my photos at ObesityHelp.com    

John A.
on 4/15/10 4:56 am - Cambridge, Canada
It's not the taste that bothers me. Shakes are slightly chalky, and have a funny aftertaste, but are actually easy to drink..   It's just this killer headache.. I' going to drink a gallon of water and see if that helps.  I was up 5 or 6 times in the night  so maybe I'm a little dehydrated and that's why the headache is actually worse this morning.. (Good thing is.. I lost 4 pounds the first day)
My wife is working today, and I've got to organize a birthday part for one of our  sons (23) and pick up my grand kids from daycare..  Going to be tuff if I can't shake this headache.
I normally take Ibuprfen for aches (joints) practically everyday.. but they are very hard on your stomach.  Most surgeons want them stopped some time before surgery.




Joyce J.
on 4/15/10 5:05 am - Scarborough, Canada
Hi there

I think it is  a combination of lack of food lol and caffeine withdrawal.
It will probably last a couple of days

You should be able to take tylenol

Feel better

Joyce----Today is the first day of the rest of your life

 

Karen Dunlop
on 4/15/10 5:00 am - Exeter, Canada
Hello, i took advil before surgery they told me to take whatever  to get rid it !!!!! so i dunno lol
i use to get major headaches alot, i even took 3 the day before surgery and i was fine never got into trouble :) hope your headache eases up !!!!!
jan32
on 4/15/10 5:38 am - Canada
I also had major headaches for the first few days.  By day 4 you should be feeling better!
John A.
on 4/15/10 5:45 am - Cambridge, Canada
Thanks Jan,  I googled Optifast and read up about it.. Headaches are a common side effect but usually caused by not enough water.. They suggest I drink an EXTRA litre per day.. So I've just gulped down 2 Chrystal Lite Iced Tea drinks and it seems to be helping.  I think that might be the solution for me
Karlalala
on 4/15/10 7:59 am - London, Canada
RNY on 08/06/09 with
Headaches are yucky....hope you feel better soon!

I know you said in an earlier post that you weren't really a Crystal Lite person....I am not either...they always taste so chemically to me!  The ones that are the best though are definitely the iced tea ones! 

 

 

Karla  - Stayin positive and moving forward!!!

 

 

 

Cheryl D.
on 4/15/10 9:15 am - Toronto, Canada
I think the carb withdrawal also contributes to the headaches.  While on Optifast you're getting so little carbs it breaks the addiction after a few days. I took Tylenol and was fine with that, also drinking lots of water does help.  The best part is, when it's all done, your addiction to sugar, carbs and caffine is  a thing of the past.  I have since started drinking coffee and tea again but only one cup a day.  I do not eat sugar at all,  I do have some complex carbs from veggies and fruit but totally avoid simple carbs.  This time on Optifast allows you to get those addictions under control which will serve you well in the years to come.

No matter how you feel, get up, dress up and show up.